MAUDE Adverse Event Report: TRUMPF MEDIZIN SYSTEME GMBH + CO. KG TRULIGHT 5000 / 3000 CEILING TRIO; SURGICAL LIGHT

TRUMPF MEDIZIN SYSTEME GMBH + CO. KG TRULIGHT 5000 / 3000 CEILING TRIO; SURGICAL LIGHT
Model Number 4038310
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information is available on the repair of the device at this time.The investigation is ongoing, however if any additional relevant information is identified following completion of the investigation, the additional relevant information will be submitted in a supplemental report.
 
Event or Problem Description
It was alleged the light head detached from the support arm system and fell to the side of the operating table during a surgical procedure.The light head hit a nurses elbow during the fall causing trauma to her arm.The nurse was immediately accompanied to the emergency room with a prognosis of 8 days.Follow-up attempts were made with the customer.However; no further details of the employee injury diagnosis, medical intervention and employee outcome were provided yet.This report was filed in our complaint handling system as complaint # (b)(4).
 
Event or Problem Description
It was alleged the light head detached from the support arm system and fell to the side of the operating table during a surgical procedure.The light head hit a nurses elbow during the fall causing trauma to her arm.The nurse was immediately accompanied to the emergency room with a prognosis of 8 days.Follow-up attempts were made with the customer; however, no further details of the employee injury diagnosis, medical intervention and employee outcome were provided yet.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
The investigation by hillrom/trumpf medical identified that the locking segment (crescent key), which secures the light head to the spring arm, came out of the connection.This allowed the light head to separate from the spring arm and fell down.The locking segment is usually covered by a sleeve to avoid the locking segment to come out.The sleeve is usually secured by a screw which prevents the sleeve to move from its securing location.This screw was missing and could not be found during the on-site device inspection.The missing screw allowed the sleeve to move upside.This is possible during the cleaning procedure or the recurrent use of the device.If the sleeve is not in the correct place the crescent key may move out of the connection over time.As the screw could not be found in the or it is most likely it was missing for some time.According to the instructions for use the user has to check the device prior each use for any damages and that all functions are working.Additionally, each week a functional check and visual inspection has to be performed.The missing screw and the moved sleeve could have been detected by the user prior the separation of the light head.It was further identified that the customer ordered a non-authorized service company for the maintenance and service work since the installation of the surgical lights in 2013.A service report was available for september 2021 which was done by a non-authorized service company.Within this service report it is recorded ¿replacement of small parts (springs, screws, fuses, etc.) dismantling/reinstallation of equipment¿.It is most likely the non-authorized service company missed to install the screw.According to the instructions for use only authorized and trained service companies are allowed for all maintenance and repair activities.Remedial action: the light was repaired and is working as intended.Based on the investigation findings no further actions are required.

Brand Name
TRULIGHT 5000 / 3000 CEILING TRIO
Common Device Name
SURGICAL LIGHT
Manufacturer (Section D)
TRUMPF MEDIZIN SYSTEME GMBH + CO. KG
carl zeiss strasse 7-9
saalfeld thuringen 07318
GM  07318
Manufacturer Contact
steffen ulbrich
carl zeiss strasse 7-9
saalfeld thuringen 07318
GM   07318
MDR Report Key14657708
Report Number9681407-2022-00011
Device Sequence Number12293798
Product Code FSY
UDI-Device Identifier00887761995901
UDI-Public887761995901
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number4038310
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown